Aug 31, 2010
I have had several folks tell me I should be taking an NAC tablet once a day. DOes this supplement really do anything beneficial to hiv?
| Response from Mr. Vergel
NAC (N- acetylcysteine) is a derivative of the naturally occurring amino acid cysteine. It has been studied in the 90's in HIV with some contradictory results in increasing CD4 cells at higher doses that could cause stomach upset. It supposedly increases the body's own production of glutathione, an antioxidant. But some studies concluded that NAC does not get absorbed well into the blood stream. I tried it and it gave me a lot of gas and soft stools.
I particularly do not take it. I take selenium and a B complex to maintain my glutathione to healthy levels.
There is some more information on NAC here: NAC studies
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Ulcers After Having Sex During Period Sign Of HIV AIDS
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Sore On Tongue After Touching Dried Semen Worried I Have HIV
- Tingling In Fingers After Giving Handjob Worried I Have HIV
- Trouble Urinating After Insertive Anal Sex Worried I Have HIV
- Chlamydia Test Of Cure
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.